question-icon

What causes stomach pain after eating meals?

default
Posted on Tue, 19 May 2015
Question: My 4 yr old son is having stomach pain after eating meals. He is also passing soft/liquid stools 2-3 times a day. Please suggest some medicine.
doctor
Answered by Dr. Pradeep Kumar Jain (30 minutes later)
Brief Answer:
Maintain adequate hydration,give some antispasmodic

Detailed Answer:
Hello

Thanks for the query

Loose stool 2-3 times a day with pain abdomen particularly after having meals can be due to intestinal infection?(mostly viral).
In this condition I would like to give plenty of fluids to maintain proper hydration along with some antispasmodic agent like dicyclomine(coaid or colicaid) or drotaverine(drotin syrup) to relieve the pain. Probiotics like prowel/bifilac/enterogermina and zinc syrup helps in early recovery.

If the frequency of stool increases, stool is foul smelling and containing mucus or blood antibiotic like combination of ofloxacin and ornidazole(to cover the organism causing this infection) will be needed.All these are prescription medicine and please get it prescribed by your pediatrician.
I would suggest you to watch for frequency of stool and hydration status by observing the urinary frequency,oral acceptance and general activity.If you find any abnormality consult your pediatrician immediately.
I shall be glad to answer if you have any further query.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pradeep Kumar Jain (22 minutes later)
Thanks Dr. I have got meftal-spas(dicyclomine suspension) . So what should be the dosage for a 4 yr old.
Also what food items should be avoided, e.g. Milk, besan
doctor
Answered by Dr. Pradeep Kumar Jain (18 minutes later)
Brief Answer:
The dose of dicyclomine is 10 mg 3-4 times daily

Detailed Answer:
Each 5 ml of Meftal spas suspension contains 10 mg of dicyclomine.The dose of dicyclomine is 10 mg 3-4 times a day.So you can give 5 ml of meftal spas each time 15 minutes before meals.You can repeat the dose 3-4 times a day depending on the frequency and severity of symptom.
Please note that it is a prescription medicine,so get it prescribed by your physician.
During the acute episode of loose stool there is shedding of inner absorptive layer of intestine.So in this condition easily digestible foods should be given.There may be transient lactose intolerance so milk should be avoided temporarily.Similarly high protein diet like egg,meat,thick dal,beasn,ghee and oil should also be avoided.
Giving curd(it is rich of probiotics),banana,rice,khichadi,potato helps in early recovery.Give adequate amount of fluid to prevent dehydration.

I hope this answers your query.If you have any more query I shall be glad to solve it out.If you don't have any doubts then please close the discussion and rate it.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Pradeep Kumar Jain

Pediatrician, Cardiology

Practicing since :2006

Answered : 2050 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes stomach pain after eating meals?

Brief Answer: Maintain adequate hydration,give some antispasmodic Detailed Answer: Hello Thanks for the query Loose stool 2-3 times a day with pain abdomen particularly after having meals can be due to intestinal infection?(mostly viral). In this condition I would like to give plenty of fluids to maintain proper hydration along with some antispasmodic agent like dicyclomine(coaid or colicaid) or drotaverine(drotin syrup) to relieve the pain. Probiotics like prowel/bifilac/enterogermina and zinc syrup helps in early recovery. If the frequency of stool increases, stool is foul smelling and containing mucus or blood antibiotic like combination of ofloxacin and ornidazole(to cover the organism causing this infection) will be needed.All these are prescription medicine and please get it prescribed by your pediatrician. I would suggest you to watch for frequency of stool and hydration status by observing the urinary frequency,oral acceptance and general activity.If you find any abnormality consult your pediatrician immediately. I shall be glad to answer if you have any further query. Regards